CSN Login
Members Online: 13

Pewter, Bob, Monika, SB, Emily, Pattie Et-Al

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

I finally got some Avatin, which seems to have cntrolled the vomiting, but the diarrhea rolls on..
It is wonderful to get all this feedback and support, 'cause without it, it would be easy to let my imagination run amuk being alone in this cabin in the woods..
All the Onc said when I called her w/vomiting and
diarrhea was " drink fluids".. had to wait to talk to the nurse the following day to get the Avatin, and she said; "why didn't you call sooner?
hmmmm.. Bud

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

P.S. Does this get worse with additional treatments?
bud

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya Bud--you really had to ask that last question mate---hate to tell you but even on 5FU/leu it got worse.Feel for you buddy----there is light at the end of the tunnel mate--and it's not the pearly gates!!---yu can do it 'cos we all say you can!!!!!!
our best Kanga n Jen

KrisS
Posts: 232
Joined: Apr 2003

Glad to hear that the Atavin is helping the vomiting. What are you taking for diarrhea? If Imodium isn't working I would lobby for a prescription for Lomotil, or something else that your onc may know about that would work better.

In my case, vomiting/nausea got better with further treatments as I got antinausea drugs fine tuned. Often the oncs have free samples packets of one or two tablets of antinausea drugs like Zophran etc.(They are expensive drugs, but it doesn't take many to solve the problem) It might be worth asking about a bit of this to have on hand to use if you need rather than having to be miserable during the delay in getting a prescription, especially if you still feel queasy even if the Atavin is stopping the vomiting.

The amount of diarrhea I have had has been about the same all along I think, but as I mentioned before, since I have an ostomy, diarrhea is less of a hassle because I don't have to dash to the bathroom.

The subtle decrease in sensation in my hands and feet has built up over my 17 treatments.

The sore hands and feet from 5-FU or Xeloda hand/foot syndrome is cummulative and as I mentioned before has necessitated two dose reductions in my Xeloda dose.

Hope things go better today,

Kris

pattieb
Posts: 176
Joined: Mar 2003

I don't know Bud I sure hope not because I don't think I can handle it. But as least you have someone going thru it at the same time as you so hang in there.
Your bud in
I think I will leave that one blank and let SB fill it out. LOL
Pattie

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi Bud,
My computer's been down, so I missed a few days of posting. I'm so sorry that you got hit with this ton of bricks. I hope that you are feeling better. Sounds like time for some serious talk with onc and nurse (I find my nurse practicioner much more concerned about the details). These are some pretty powerful chemicals, and I get some consolation out of the fact that perhaps the side efeects indicate that the meds are kicking some serious cancer cell butt as well as my own. My onc has said that my first course of chemo is often predictive of the side effects throughout the next 3 courses; often the side effects don't get worse, except for the fatigue. Don't know if others have found this to be true, but I kinda liked the sound of it myself. Hang in there. Thank goodness for computers to keep us all connnected. Good thoughts coming your way, Judy

2bhealed's picture
2bhealed
Posts: 2084
Joined: Dec 2001

All you have to say is cabin in the woods and I'M THERE!!

So sorry you are getting the green weenie. Hope you have indoor plumbing if you are needing all that time on the throne Bud. :-)

My bathroom is so tiny that I can sit on the pot and barf in the sink at the same time. That came in handy during pregnancy and before my dx when I was having those kind of problems.....diarrhea and vomiting together.

If you should decide otherwise....as in let's try something else....you know I am here for you Bud. The other stuff....well I haven't walked a mile in your shoes so I cannot commiserate....just pray for your deliverance of this horrible episode.

peace, emily who sends you BIG ((((((HUGS))))))

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

yepper, have the same kind of bathroom, but w/colostomy, don't really need a toilet..except it's
a handy vomit catcher-(hope this doesn't reach anybody at dinnertime) SB: you are right about drivers in alaska-I think they are sent here to take out us proactive types..

vcavanagh
Posts: 86
Joined: Dec 2002

Bud,
The diahhhoea and vomiting is a direct effect of the chemo on the lining of your stomach and intestine. When all else fails, Sandostatin works. It "normalises" the lining. It has to be given by injection - very small and painless. Ask your doctor about it. It is becoming fairly well known now in medical circles. I do not think that the treatment units realise just how awful and exhausting the constant small bowel motions can be.(I discovered Sandostatin just too late, at the end of my 6 months chemo. I staggered along with a decreased dose until then.However, that was 2 years ago.) Sandostatin is now also being used for other Gut Problems. Do talk to your oncologist about it if your problems persist, as it can make all the difference.
Hope this might help some. Blessings, Vincent.

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hang in there Bud! It does get worse. In addition to the vomiting and diahrea I had tremendous gas pains, yuck. It is worth the discomfort and check in with your onc for help with the discomfort. You are in my prayers.

Kerry

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network